Pennsylvania, 2006

Wildfire in Pennsylvania, April 30, 2006

April 30, 2006 · NWS PHI · 1 event in 1 county or zone

A brush fire broke out during the early afternoon on the 30th in the Summit Hill area. The fire itself started in the vicinity of a cell tower along a dirt road known as Target Road.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

A brush fire broke out during the early afternoon on the 30th in the Summit Hill area. The fire itself started in the vicinity of a cell tower along a dirt road known as Target Road. The fire encompassed about 10 acres of woods and brush. At the height of the fire, some flames jumped several dirt roads, including Target Road. No injuries were reported as a result of this brush fire. On April 22nd, a burn ban was issued for all of Carbon County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Apr 30, 10:25 AM EST, 1 hour 35 minutes earlier.

Area forecast discussion, Apr 30, 10:25 AM EST, 1 hour 35 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1125 AM EDT SUN APR 30 2006

UPDATED GRIDS AND ASSOCIATED PRODUCTS FOR MINOR ADJUSTMENTS TO
FIRST PERIOD TEMPS/SKY COVER/WINDS/RH/ETC. REST OF FCST UNCHANGED.

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY FOR ANZ431 UNTIL 7 PM TUESDAY.
  ...SMALL CRAFT ADVISORY FOR ANZ450>455 UNTIL NOON WEDNESDAY.
&&

RPW

PREVIOUS DISC...
.SHORT TERM /TODAY THROUGH TUESDAY NIGHT/...
WE WILL LET THE FROST ADVISORY EXPIRE AT 12Z. TEMEPERATURES THROUGH
THIS AREA ARE MOSTLY IN THE 30S.

THE OMEGA BLOCK THAT HAS BEEN DOMINATING OUR WEATHER WILL SLOWLY
BREAK DOWN. THE LARGE OCEAN LOW THAT IS PART OF THE BLOCK GRADUALLY
MOVES SLOWLY NORTH THROUGH TUESDAY. AS THIS HAPPENS, SHORT WAVES
FEED SOUTH AND EAST FROM THE UPPER MIDWEST. THESE SHORT WAVES WILL
NOT DIRECTLY AFFECT THE WEATHER HERE, BUT THEY WILL ACT TO BREAK
DOWN THE UPPER BLOCKING PATTERN.

IN GENERAL, AS THE OFFSHORE LOW LIFTS TO THE NORTH, SOME OF THE
ASSOCIATED STRONGER WINDS WILL AFFECT MAINLY COASTAL AREAS. ALSO,
BUT MONDAY NIGHT AND TUESDAY, SOME OF THE CLOUDS FROM THE LOW WILL
MOVE OVER THE SOUTHEAST ZONES, BUT STILL NOT ENOUGH FOR A
PESSIMISTIC FORECAST.

TEMPERATURES ARE EXPECTED TO BE WARMEST OVER THE WESTERN PART OF THE
FORECAST AREA. THE REASON IS THE CONTINUED ONSHORE FLOW FROM THE
COLD OCEAN WHICH WILL KEEP EASTERN NEW JERSEY AND COASTAL DELAWARE
MUCH COOLER THAN FARTHER WEST.

MORE FROST IS POSSIBLE AGAIN TONIGHT, MAINLY NORTH, BUT SINCE WE
HAVE THE CURRENT FROST ADVISORY, RATHER THAN CONFUSING THE FORECAST,
I WILL DEFER TO THE DAY SHIFT TO HANDLE ANY ADDITIONAL FROST
FORECASTS.

THE MAV FCST GENLY IS FORECASTING TEMPS WELL. THE ONLY PROBLEM WITH
THE GUIDANCE ARE THE DEWPOINTS WHICH HAVE BEEN RUNNING TOO HIGH,
ESPECIALLY FOR AREAS WELL INLAND. EVEN THOUGH SOMEWHAT HIGHER
DEWPOINT AIR HAS MOVED INTO THE SOUTHERN AREAS FROM THE OCEAN,
DAYTIME HEATING AND A REDEVELOPMENT OF THE NE FLOW WILL ALLOW DRY
AIR ALOFT TO MIX DOWN. AREAS CLOSER TO THE COAST WONT HAVE AS MUCH
OF THIS EFFECT AS FARTHER TO THE WEST.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
WITH THE BLOCKING PATTERN HAVING DE-EVOLOVED AND THE WESTERLIES
HAVING REDEVELOPED OVER THE FORECAST AREA, TEMPERATURES WILL BE
MILDER. COASTAL AREAS WILL ALSO SEE MORE OF A DIURNAL SEABREEZE
DEVELOPEMENT RATHER THAN CONTINUED CHILLY EAST WINDS. HOWEVER, WITH
THE REDEVELOPMENT OF FLOW ALOFT, MOISTURE WILL BECOME AVAILABLE FOR
ANY LOW PRESSURE OR FRONTAL SYSTEMS. THE FIRST FRONTAL SYSTEM THAT
MOVES THROUGH IS A WEAK ON ON WEDNESDAY WITH PSBL SHWRS. THEN
SHOWERS ARE POSSIBLE FROM FRI AFTERNOON THROUGH SATURDAY AS MOISTURE
MOVES IN AHEAD OF THIS FRONT AND SHOULD REMAIN IN PLACE UNTIL THE
FRONT MOVES E OF THE REGION.

&&

.AVIATION...
VFR CONDITIONS ARE EXPECTED UNTIL FURTHER NOTICE, WITH HIGH PRESSURE
FIRMLY ENTRENCHED OVER THE REGION.

&&

.MARINE...
SMALL CRAFT ADVISORIES WILL REMAIN IN EFFECT ON THE OCEAN AND LOWER
DELAWARE BAY.  THE REGION IS IN BETWEEN TWO LOWS, ONE OFF THE
ATLANTIC COAST AND ANOTHER IN THE CENTRAL PLAINS. THE PROLONGED NE
WIND FLOW WILL KEEP WAVE HEIGHTS ABOVE SMALL CRAFT ADVISORY CRITERIA
AT LEAST THROUGH TUESDAY ON THE OCEAN.  IN ADDITION, WIND GUSTS MAY
REACH 25 KT OR HIGHER THROUGH MONDAY. ON DELAWARE BAY, WILL
EMPHASIZE THE HIGHEST SEAS NEAR THE MOUTH OF THE BAY.

&&

.FIRE WEATHER...
ONCE AGAIN, HUMIDITIES WILL DROP BELOW 30 PERCENT IN SOME LOCATIONS,
MAINLY TO THE NORTH AND WEST OF PHL.  HUMIDITIES MAY BE A TAD HIGHER
TODAY THAN THEY WERE ON SATURDAY. FUEL MOISTURE REMAINS LOW.
HOWEVER, WHERE HUMIDITIES ARE LOWEST, THE WINDS WILL BE LIGHTEST AND
VICE VERSA. AS A RESULT, CONDITIONS ARE NOT EXPECTED TO REACH RED
FLAG WARNING CRITERIA.

&&

.TIDES...
WITH THE LONG NE FETCH, TIDAL DEPARTURES ARE FORECAST TO INCREASE
OVER THE NEXT 36 TO 48 HOURS. THE NGM DEPARTURE GUIDANCE REMAINS
HIGH.  OBSERVED DEPARTURES AT 00Z AND 06Z WERE GENERALLY 0.5 FEET OR
LESS, WHILE THE GUIDANCE SUGGESTED VALUES OF 1 FOOT OR MORE.  SO THE
ECS DATA IS OVERDONE.  THE GFS MRPSSE GUIDANCE IS MUCH BETTER BASED
ON CURRENT CONDITIONS.  HOWEVER, EVEN THE LOWER MRPSSE GUIDANCE HAS
DEPARTURES OVER 1 FOOT TONIGHT AND APPROACHING 1.5 FEET BY MONDAY
MORNING.

MOST LOCATIONS WILL EXPERIENCE THE HIGHEST TIDES LATE TONIGHT,
BEFORE DEPARTURES ARE HIGHEST.  AT THIS TIME, IT APPEARS THAT A FEW
LOCATIONS MAY APPROACH MINOR TIDAL FLOODING CRITERIA, BUT WITH THE
HIGHEST DEPARTURES OCCURRING MONDAY INTO MONDAY NIGHT, THERE IS TIME
TO ASSESS IF ANY STATEMENTS WILL BE NEEDED FOR THIS TIME PERIOD.
ANOTHER CAVEAT IS THAT THE HIGH TIDE THAT OCCURS LATE MONDAY
MORNING/EARLY MONDAY AFTERNOON WILL BE LOWER THAN THE NIGHTTIME
TIDES.

&&

SHORT TERM...STAUBER
LONG TERM...STAUBER
AVIATION...NIERENBERG
MARINE...NIERENBERG
FIRE WEATHER...NIERENBERG
TIDES...NIERENBERG
Hazardous weather outlook, Apr 30, 1:56 AM EST, 10 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
256 AM EDT SUN APR 30 2006

ANZ430-431-450>455-DEZ001>004-MDZ008-012-015-019-020-NJZ001-
007>010-012>027-PAZ054-055-060>062-067>071-010700-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-
SOMERSET-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-
GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-
ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
COASTAL OCEAN-SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-
NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
256 AM EDT SUN APR 30 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN
PENNSYLVANIA, DELAWARE, THE NORTHERN MARYLAND EASTERN SHORE AND
NEW JERSEY, EXCLUDING THE FIVE NORTHEAST COUNTIES.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME...BUT ROUGH SEAS
WILL CONTINUE ON THE OCEAN

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

STAUBER

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Carbon

When
April 30, 12:00 PM EST
Where
Carbon forecast zone
Reported by
NEWSPAPER
Coordinates
40.918, -75.709 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2006Every state in 2006This day in weather historyWarnings in Pennsylvania, April 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5503518.